Texas, 2004

Damaging Wind in Texas, June 12, 2004

June 12, 2004 · NWS FWD · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 12, 8:35 PM CST, 47 minutes earlier.

Area forecast discussion, Jun 12, 8:35 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
935 PM CDT SAT JUN 12 2004

.UPDATE...
WE WILL BE UPDATING THE ZFPFTW AND GRAPHICAL PRODUCTS TO ADD SEVERE
TSTM WATCH #455 AND REMOVE SEVERE TSTM WATCH #450. CURRENT
REFLECTIVITY AND VELOCITY DATA FROM KDYX SHOWS LEADING EDGE OF TRW
EXTENDING FROM KDYS-45 W KRPH-40 SW KF05...AND MOVING EAST AT 40
MPH. CURRENT FORECAST HAS CHANCE POPS NW TO SLIGHT CHANCE POPS
SE...AND THINK THIS WILL BE SUFFICIENT...BUT WILL INCREASE POPS FOR
THE FAR NORTHWEST ZONES TO ACCOUNT FOR ONGOING ACTIVITY. OTHER
FORECAST ELEMENTS APPEAR TO BE ON TRACK...AND WILL MAKE NO CHANGES
ATTM.

65/DD

&&

.AVIATION...
THUNDERSTORMS HAVE FIRED UP NICELY ACROSS WEST TEXAS ALONG THE DRY
LINE. ALTHOUGH THEY WILL LOSE SOME OF THEIR INTENSITY...AN
APPROACHING SHORTWAVE SHOULD KEEP THIS ACTIVITY GOING INTO THE
OVERNIGHT PERIOD. THUS EVEN THOUGH THE STORMS HAVE FORMED A LITTLE
FARTHER WEST THAN YESTERDAY/S STORMS...WE MAY STILL SEE SOME STORMS
APPROACH THE METROPLEX AIRPORTS AFTER 06Z. VFR CONDITIONS WILL
PREVAIL THROUGH MIDNIGHT. WE SHOULD SEE SOME LOW CLOUDS WORK THEIR
WAY INTO THE WACO AREA AFTER 07Z...AND MAYBE INTO METROPLEX AFTER
09Z. TIMING IS STILL IN THE AIR...BUT WILL PLACE A TEMPO OF TS AFTER
07-08Z. WILL KEEP SOME MVFR CEILINGS IN THROUGH 15Z...WITH CEILING
IMPROVING THEREAFTER.   #58

&&

.DISCUSSION...
315 PM CDT SAT JUN 12 2004
A SHORT WAVE ROTATING THROUGH SOUTHWEST FLOW ALOFT WILL MOVE
NORTHEAST ACROSS TEXAS THIS EVENING.  LIFT ASSOCIATED WITH THIS
FEATURE WILL HELP TO WEAKEN THE CAP CURRENTLY IN PLACE ACROSS
REGION.  INITIALLY...STORMS SHOULD FORM IN WEST TEXAS ON THE DRY
LINE AND PROPAGATE EAST TO NORTHEAST. STORM SHOULD APPROACH THE WEST
AND NORTHWEST COUNTIES THIS EVENING AND PROPAGATE EASTWARD WITH THE
SHORT WAVE OVERNIGHT.  HIGH INSTABILITIES AND WEAK TO MODERATE
VERTICAL WIND SHEAR WILL SUPPORT SOME SUPERCELL STORMS.  WILL KEEP
THE HIGHEST POPS IN THE WEST AND ONLY SLIGHT CHANCES IN THE EAST.
STORMS SHOULD END IN THE EAST SUNDAY MORNING...HOWEVER SOME ISOLATED
SHOWERS/STORMS WILL BE POSSIBLE AGAIN IN THE SOUTHEAST SUNDAY
AFTERNOON.

SOME MAJOR CHANGES CONTINUE TO BE ADVERTISED BY ALL MODELS EARLY
NEXT WEEK.  PROGRESSIVE WESTERLY FLOW WILL SHIFT NORTHWARD WHILE A
RIDGE BUILDS IN FROM THE SOUTHWEST.  HOWEVER...MODELS CONTINUE TO
INDICATE A TROPICAL LOW/DISTURBANCE DEVELOPING IN THE GULF MONDAY.
THERE IS SOME MODEL DEVIATION IN THE TRACK OF THE SYSTEM TUESDAY
THROUGH TROUGH FRIDAY.  INITIALLY...WE WILL KEEP THE HIGHS POPS IN
THE SOUTHEAST WITH A SLOW TRANSITION NORTHEAST THROUGH WEEKEND. THIS
SYSTEM COULD PRODUCE SIGNIFICANT RAINFALL OVER PORTIONS OF TEXAS DUE
TO ITS SLOW MOVEMENT AND TROPICAL ORIGIN. UNFORTUNATELY...THE MODELS
OFTEN HAVE PROBLEMS HANDLING THE MOVEMENT OF THESE SYSTEMS IN A
WEAK FLOW REGIME...THEREFORE...PINPOINTING RAIN AREAS IS DIFFICULT
THIS FAR OUT.  WE WILL KEEP A CLOSE WATCH OF THIS SYSTEM THE NEXT
COUPLE OF DAYS AS HEAVY RAIN COULD HAVE SIGNIFICANT IMPACT IN MANY
NORTH TEXAS COUNTIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   75  92  75  94 /  40  10  10  10
WACO, TX               75  94  75  95 /  20  10  10  10
PARIS, TX              74  91  74  92 /  20  20  10  10
DENTON, TX             74  92  74  93 /  40  10  10  10
MCKINNEY, TX           74  92  74  93 /  40  10  10  10
DALLAS, TX             75  92  75  94 /  40  10  10  10
TERRELL, TX            74  93  74  94 /  20  20  10  10
CORSICANA, TX          75  94  75  94 /  20  20  10  10
TEMPLE, TX             75  95  75  95 /  20  20  10  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&
Hazardous weather outlook, Jun 12, 9:00 PM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1000 PM CDT SAT JUN 12 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1000 PM CDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ALONG AND
NORTHWEST OF BONHAM...TO FORT WORTH...TO GRANBURY...TO CISCO
LINE. DAMAGING WINDS AND HAIL TO 1 INCH IN DIAMETER WILL BE THE
PRIMARY THREATS.  CLOUD TO GROUND LIGHTNING AND RAINFALL AMOUNTS
OF UP TO 1 INCH ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...
THERE WILL BE A SLIGHT CHANCE OF LATE AFTERNOON THUNDERSTORMS ACROSS
SOUTHEAST SECTIONS OF NORTH TEXAS ON SUNDAY AND MONDAY...THEN A
BETTER CHANCE OF RAIN AND THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
WILL ARRIVE TUESDAY THROUGH THURSDAY AS A TROPICAL WAVE MOVES INTO
THE REGION FROM THE EAST. A SLIGHT CHANCE OF THUNDERSTORMS WILL ALSO
CONTINUE FOR ALL OF NORTH TEXAS FRIDAY AND SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THROUGH 3 AM NORTHWEST OF  A
BONHAM...TO FORT WORTH...TO GRANBURY...TO CISCO LINE.

In the hours before

Special weather statement, Jun 12, 8:08 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
908 PM CDT SAT JUN 12 2004

TXZ115>117-129>132-141-130800-
COMANCHE-EASTLAND-ERATH-HOOD-PALO PINTO-PARKER-SOMERVELL-STEPHENS-
908 PM CDT SAT JUN 12 2004

SEVERE THUNDERSTORM WATCH #455 REMAINS IN EFFECT FOR...

  COMANCHE        EASTLAND        ERATH           HOOD
  PALO PINTO      PARKER          SOMERVELL       STEPHENS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Young

When
June 12, 9:22 PM CST
Where
Young County, Olney
Measured
52 kt (60 mph) estimated sustained
Reported by
TRAINED SPOTTER
Coordinates
33.367, -98.767

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410557.